MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set was discolored to yellow.The following information was provided by the initial reporter: "children's mn recently received a batch of t-connectors that are discolored yellow.Staff have pulled multiple t-connectors that look like this and they are from the same lot.However there are some from this lot that are not yellowed and just clear".
 
Additional Manufacturer Narrative
It was reported by the customer recently received batch of t-connectors are discolored yellow.Nine samples of item# 20041e, lot# 22125048, still in the packaging, were received for quality investigation.Eight samples were received with the reported failure and one sample was sent in for comparison from the customer.The eight samples with discoloration, showed that the female luer connector was yellow in appearance.Only the female luer adapter showed signs of discoloration.The customer complaint of discoloration was verified by visual inspection.There were no further indications of discoloration on any of the other components of the product assembly.The root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso 11137-1 and iso 11137-2, international standards for the sterilization of health care products.These standards are recognized consensus standards by the fda, which are adhered to by bd to specify the requirements for the development, validation, and routine control of a radiation sterilization process.The irradiation process is known to modify polymers which causes some discoloring, depending on the applied radiation level (dose) and material choices.The degree or intensity of discoloration can also change over time, as it approaches shelf life, and under certain storage conditions such as high temperatures.This type of discoloration is strictly cosmetic and does not affect the safety and functionality of the device as tested and sterilized.A device history record review for material# 20041e and lot# 22125048 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 02dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.Mat#: 20041e.Batch#: 22125048.It was reported by the customer that "(b)(6) recently received a batch of t-connectors that are discolored yellow.Staff have pulled multiple t-connectors that look like this and they are from the same lot.However there are some from this lot that are not yellowed and just clear".Verbatim: rcc received a complaint via email.(b)(6) recently received a batch of t-connectors that are discolored yellow.Staff have pulled multiple t-connectors that look like this and they are from the same lot.However there are some from this lot that are not yellowed and just clear.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17821409
Report Number9616066-2023-01960
Device Sequence Number12296640
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public(01)27613203021665
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/02/2025
Device Catalogue Number20041E
Device Lot Number22125048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown